I am curious as to what kind of problems any one has had taking Sinemet?

I started taking it in August and am now having a few issues. I also taking. Requip XL 12mg a day. I am not sure if it could be my thyroid -- I'm at that lovely age where some days my body is not my own. HORMONES! Would kindly accept responses from the women . Please no snide Man remarks --I'm just not in the mood.

23 Replies

oldestnewest
  • Hi Grappers,

    I started taking Sinemet while also taking Requip XL (22mg/day) It seemed to make my tremour much worse and just made me feel nauseaous most of the time. I persevered for a month (4 weeks) before going back to my GP who then prescribed Madopar which i take quite happily (1x !00/25 three times a day) it stops my tremour and appears to work for about 6hrs each time - so i'm not complaining. All good except it was meant to help my mobility problem (mainly walking indoors as outside i'm fine ) but it hasn't ...............aint PD just weird ?

  • yes,i have noticed this myself.it really doesnt seem to be helping me either.i also take an extended version for night time and it does help to let me sleep

  • I didn't have any problems with sinemet but i didn't take that very long. I am Stavelo 7 times a day and I am a women 52 years old and was diagnosed with parkinsons 7 years ago, so I know about having hormonal days. What got me was the Requip. i could not take that AT ALL, talk about a wild ride for the 6 months I was taking that. Dr. tried Mirapex with the same results. Had a lot of different problems plus complusive issues. Hope this helps

  • FYI

    Sinemet is made from carbidopa and levodopa.

    Stalevo is a cobmination drug of sinemet (carbidodopa - levodopa) and entacapone.

  • This is exactly what I am struggling with now. It is nausea. When I first tried it I had to literally pull the car over to vomit at the side of the road. So I tried taking it just at night so the trembling could quiet back down at least at night so I could get some sleep. Nausea into the next day. Nausea so bad I can't even tell if it even helped because puking has a way of trumping everything to get your attention.

  • Some people take Domperidome (spelling unsure) with whatever form of levodopa they take, This is to combat the nausea.

  • ya,i have nausea during the day also now what i dont like the way it makes me feel

  • The nausea was intolerable! Couldn't take Sinemet. 15 minutes after taking it, I was retching horribly!

    So my doctor added extra carbidopa (Lodosyn). The extra carbidopa keeps the levodopa from converting to dopamine before entering your brain--reducing the nausea.

    I can take half a regular Sinemet (25-100) plus half a 25 mg Lodosyn and the nausea is gone. But the drug only lasts a short time (a few hours). So I switched to Sinemet ER (extended release) plus a full Lodosyn--no nausea and improve PD symptom control. I'm also on Mirapex ER (expensive so I alternate with generic pramipexole ).

    Hope this info is useful. Good luck.

  • PS - sorry. Grappers at least getting your thyrpid checked is relatively straightforward after dealing with at this PD chemistry experimentation and frustration. For your sake I hape it is your thyroid- esay fix. :)

  • I have been borderline hypo-thyroid for ever. It runs rampant in the women on my mothers side. So I am doomed. Great another pill I have to get used too.

    Hey I was thinking about you and sinemet. There are other meds you could try that might give you relief of your symptoms before you have to really, really, really go on sinemet. Im on Requip for mobility and RLS.I had that same vibrating feeling in my arm and my leg felt tight like it didn't want to relax Thr requip I have had to really tweek several times. It's just finding out what you can deal with. I can not eat any protien in the morning- I take 8mg of requip in the morning then I take 4 to 8 mg of requip in the afternoon. I still get sick just not as bad. I am not sure if the sinamet is working or not. I just keep having these episodes where I really feel bad. I thought i was giong to end op in the e.r I feel you should get a 2nd, 3rd or even 4th opinion. Is your dr a movement specialist? everybody need one of those.

  • I have been taking Stalevo, Sinemet and Azilect with no apparent side affects. Every case is different. I guess that is why PD is so difficult to dx.

  • ???Would kindly accept responses from the women . Please no snide Man remarks --I'm just not in the mood.???

  • Sorry when I asked the question-Since it's a Hormonal thing--I didn't think the men would like to comment. BUT-- I am all open for any suggestions, Ideas any responses are welcome.

    P.S. I was dealing with my (Im going to be 17 (on saturday) year old daughter who was really having attitude issues.

  • Im 47 and have been on PD medication for almost 11 years I did not begin with Sinemet. I began with requip, The mothly hormonal change was hell infact I named it hell week I was on a rollercoaster ride of symptoms every week was different. I added sinemet and it helped a little what helped the most is going on seasonique a birth control pill that keeped my hormones level so that i have only 4 periods a month.

    When you say you think it may be your thyroid what symptoms are you having?

  • I got PD symptoms at 62 well past menopause. Same year I had thyroidectomy for thyroid cancer. I think no coincidence it (and death of my son) accelerated symptoms. Requip made me nauseous to the point of having to carry a bag on the commute to work. Compulsive behaviors. When neuro switched me to sinimet I had a 6 year honeymoon, very little nausea and a little crystal ginger takes care of it. If it weren't for injuries and surgeries, I think I would have progressed much more slowly staying slightly undermedicated on sinimet. But yes, low thyroid levels exacerbates PD symptoms ! :P

  • I take sinemet 4x a day.....50/200 morning and bedtime and 25/100 twice during the afternoon. That and 300mg of Gabapentin 3x a day for voice tremors and head bobbing. No nausea except when I accidently forgot to refill my Gabapentin. Seems to be working faily well at this schedule

  • Have posponed starting Sinemet due the horrific-sounding side effecs. And besides the sooner you start the sooner it stops helping--no?

  • That's right. We are looking for the longevity of the meds not a quick fix.

  • Grappers

    Just some thoughts.

    I tolerate Madopar ( levadopa benserazide) much better than the agonist meds. Are you on the short acting requip? The long acting I found much more tolerable. It is interesting you take 4-8 mg pm. My body would not cope with that fluctuation. I had to slowly get used to each increase and changes as big as that would make me feel sick I think.

    Some people need to take all meds with a little food and sometimes anti nausea meds until we get used to a new med. Unfortunately domperidone for nausea which is excellent and safe and the medication of choice just about everywhere is not approved in the USA.

    I am inclined to take it very slow with any new med and take a low dose and build up over time and i try and drink plenty of fluids so i dont have low blood pressure which makes me feel unwell.

  • Hi there,

    I do take the Requip XL because I really had a hard time with the regular 3x a days. Good gosh, the highs and lows were horrible. A few years back my Neuro put me on 16 mg of Requip XL. I just couldn't handle it. So he suggested 8mg 2x a day. in the afternoon I would get horribly sick. Last year we decided that If I needed that boost in the afternoon. So, i usuallly take 8 mg in the morning and and 4mg by 4pm and if I need more 4mg by 9pm. It works out sometimes. I'm pretty carful about the eat.

    I'm having a hard time with sinemet now. I have to break the morning pill in half wait about 1/2 hour, then take the other 30 min later. I take another pill at 6 pm and hope for the best.

    I just need to do something else--It's very frustrating.

  • Oh dear what a pain! What anti nausea meds can you take? I dont have any of these problems with l dopa and find it much easier to tolerate than agonists. I never worried about diet with agonists ate anything and no worries. Found it different with L Dopa because its a protein which has to compete with other proteins we eat. i have had to be more careful now i'm on Madopar as food makes a bid difference for me.

    If you are working fulltime medication makes such a difference to how you cope i found so getting it sorted became really important. Sounds like you are quite sensitive to meds which is difficult.

  • Hormones: go estrogen go! better than 1 years in the joint for manslaughter! :)

  • I am a woman and I have never seen a "snide" remark on this blog by a man or anyone for that matter. We are all here to get help or help each other...........we all have bad days. I have to be honest. I was offended by this remark. but, I'm really sorry you are having a hard time.

You may also like...